MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED ARTICULAR SURFACE LEFT 16MM; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA POSTERIOR STABILIZED ARTICULAR SURFACE LEFT 16MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Muscle/Tendon Damage (4532)
Date of Event 09/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision to address lateral collateral ligament laxity instability, hamstring tendon rupture, pain and ambulation limitations approximately one (1) year post-operatively.During the revision procedure, the patient's tissue was identified to be damaged with inflamed synovium and a synovectomy with debridement was additionally performed.Initial operative notes noted no intraoperative complications.Revision operative notes noted the patient was revised due to instability with increased laxity on lateral throughout the arc of motion.During the procedure, tissue damage with inflamed synovium was identified.The surgeon performed extensive excisional debridement through fibrinous superficial tissue down to deep capsular tissue.The tibial and femoral components were identified to be aligned and stable, but the articular surface was revised and replaced.No other intraoperative complications were identified.
 
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - persona posterior stabilized cemented narrow femoral component left size 8 catalog #: 42500006401 lot #: 64983616, persona revision tapered cemented stem extension 13mm dia +75mm length catalog #: 42560007514 lot #: 65155265, persona revision cemented tibial component left size d catalog #: 42542006701 lot #: 65104608, persona revision cemented half block tibial augment left medial size cd 5mm catalog #: 42555803305 lot #: 65102646, refobacin bone cement r 1x40 us catalog #: 110034355 lot #: az36ac0107, refobacin bone cement r 1x40 us catalog #: 110034355 lot #: az47ba1511.The complainant has not yet indicated whether the product will be returned to zimmer biomet for investigation as the device was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 3007963827-2023-00269, 0001822565-2023-02744, 0001822565-2023-02745, 0001822565-2023-02746.H3 other text : investigation incomplete.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10.Medical records provided confirmed ongoing pain, instability, ligament laxity, limitation of function, tissue damage and inflamed synovium.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA POSTERIOR STABILIZED ARTICULAR SURFACE LEFT 16MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17894276
Report Number3007963827-2023-00268
Device Sequence Number11604650
Product Code MBH
UDI-Device Identifier00889024237964
UDI-Public(01)00889024237964(17)241130(10)64473342
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue Number42512600516
Device Lot Number64473342
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer01/25/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient Weight118 KG
Patient EthnicityNon Hispanic
Patient RaceWhite